Alert archive / California / Wind Advisories in 2011

Wind Advisory 43, NWS Hanford, CA

December 21, 2011

NWS Hanford, CA issued this wind advisory at Dec 21, 2011, 1:50 PM PST. It took effect at Dec 22, 2011, 2:00 AM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2011, 1:50 PM PST (21:50 UTC)
In effect from
Dec 22, 2011, 2:00 AM PST
Expired
Dec 22, 2011, 7:17 PM PST
In force
17 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WWUS76 KHNX 212150
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
150 PM PST WED DEC 21 2011

.A VERY DRY AIRMASS WILL PUSH SOUTHWARD INTO THE CENTRAL
CALIFORNIA INTERIOR ON THURSDAY. IT WILL BRING STRONG GUSTY
WINDS TO THE KERN COUNTY MOUNTAINS AND DESERT DEVELOPING LATE
TONIGHT AND GRADUALLY WEAKENING THURSDAY EVENING. WITH CLEAR
SKIES AND LIGHT WINDS EXPECTED ACROSS THE SAN JOAQUIN VALLEY ON
THURSDAY NIGHT AND FRIDAY NIGHT...TEMPERATURES WILL LOWER INTO THE
20S ACROSS MOST OF THE CENTRAL AND SOUTH SAN JOAQUIN VALLEY
OVERNIGHT RESULTING IN WIDESPREAD SUB-FREEZING TEMPERATURES.

CAZ095-098-099-220600-
/O.NEW.KHNX.WI.Y.0043.111222T1000Z-111223T1000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
150 PM PST WED DEC 21 2011

...WIND ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 2 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM THURSDAY TO 2 AM PST
FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: EAST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH IN WIND
  PRONE CANYONS AND PASSES.

* TIMING: EAST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE
  THROUGH THURSDAY NIGHT.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA. 

* IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT AT
  TIMES. THERE MAY ALSO BE LOCAL AREAS OF BLOWING DUST IN THE
  DESERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

CAZ089>092-220600-
/O.CON.KHNX.FZ.A.0006.111223T0800Z-111224T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
150 PM PST WED DEC 21 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH SATURDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
SATURDAY MORNING FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY.

* TEMPERATURES: LOWERING TO 24 TO 29 AT MOST LOCATIONS AND TO
  NEAR 30 DEGREES IN THE LARGER CITIES. THE COLDEST RURAL 
  LOCATIONS MAY BRIEFLY REACH THE LOWER 20S. 

* TIMING: TEMPERATURES WILL DROP BELOW FREEZING BY MIDNIGHT
  FRIDAY AND MIDNIGHT SATURDAY AT MOST LOCATIONS AND WILL 
  REMAIN BELOW FREEZING UNTIL LATE MORNING ON BOTH DAYS. 

* LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD...
  LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO... 
  LOS BANOS...COALINGA...MENDOTA 

* IMPACTS: UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED.
  PETS AND OTHER OUTDOOR ANIMALS WILL NEED SHELTER FROM THE 
  COLD AS WELL. UNINSULATED PIPES COULD BURST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.
WRAP EXPOSED WATER PIPES OR ALLOW THEM TO DRIP OVERNIGHT.

&&

$$

JDB/DS

WEATHER.GOV/HANFORD
4 follow-up statements
629 
WWUS76 KHNX 220530
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
930 PM PST WED DEC 21 2011

.A VERY DRY AIRMASS WILL PUSH SOUTHWARD INTO THE CENTRAL
CALIFORNIA INTERIOR ON THURSDAY. IT WILL BRING STRONG GUSTY WINDS
TO THE KERN COUNTY MOUNTAINS AND DESERTS...DEVELOPING LATE
TONIGHT AND GRADUALLY WEAKENING THURSDAY EVENING. WITH CLEAR SKIES
AND LIGHT WINDS EXPECTED ACROSS THE SAN JOAQUIN VALLEY ON THURSDAY
NIGHT AND FRIDAY NIGHT...TEMPERATURES WILL LOWER INTO THE 20S
ACROSS MOST OF THE CENTRAL AND SOUTH SAN JOAQUIN VALLEY OVERNIGHT
RESULTING IN WIDESPREAD SUB-FREEZING TEMPERATURES.

CAZ095-098-099-221330-
/O.CON.KHNX.WI.Y.0043.111222T1000Z-111223T1000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
930 PM PST WED DEC 21 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 2 AM PST
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 2 AM PST
FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: EAST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH IN WIND 
  PRONE CANYONS AND PASSES.

* TIMING: EAST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE 
  THROUGH THURSDAY NIGHT.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA.

* IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT AT
  TIMES. THERE MAY ALSO BE LOCAL AREAS OF BLOWING DUST OR SAND IN
  THE DESERTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ089>092-221330-
/O.CON.KHNX.FZ.A.0006.111223T0800Z-111224T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
930 PM PST WED DEC 21 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH SATURDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
SATURDAY MORNING FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY.

* TEMPERATURES: LOWERING TO 24 TO 29 AT MOST LOCATIONS AND TO 
  NEAR 30 DEGREES IN THE LARGER CITIES. THE COLDEST RURAL 
  LOCATIONS MAY BRIEFLY REACH THE LOWER 20S.

* TIMING: TEMPERATURES WILL DROP BELOW FREEZING BY MIDNIGHT 
  FRIDAY AND MIDNIGHT SATURDAY AT MOST LOCATIONS AND WILL 
  REMAIN BELOW FREEZING UNTIL LATE MORNING ON BOTH DAYS.

* LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD...
  LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO...LOS
  BANOS...COALINGA...MENDOTA.

* IMPACTS: UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. 
  PETS AND OTHER OUTDOOR ANIMALS WILL NEED SHELTER FROM THE 
  COLD AS WELL. UNINSULATED PIPES COULD BURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.
WRAP EXPOSED WATER PIPES OR ALLOW THEM TO DRIP OVERNIGHT.

&&

$$

SANGER

WEATHER.GOV/HANFORD
514 
WWUS76 KHNX 221104
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
304 AM PST THU DEC 22 2011

.A DRY AND COLD AIRMASS WILL MOVE INTO THE CENTRAL CALIFORNIA
INTERIOR TODAY. THIS WILL BRING SUB-FREEZING TEMPERATURES TO THE
SAN JOAQUIN VALLEY THE NEXT TWO NIGHTS. GUSTY NORTH TO NORTHEAST
WINDS ARE POSSIBLE IN THE KERN COUNTY MOUNTAINS AND DESERTS TODAY
AND TONIGHT.

CAZ089>092-221915-
/O.UPG.KHNX.FZ.A.0006.111223T0800Z-111224T1700Z/
/O.NEW.KHNX.FZ.W.0008.111223T0800Z-111224T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
304 AM PST THU DEC 22 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SATURDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES: LOWERING TO 24 TO 28 AT MOST LOCATIONS AND TO NEAR
  30 DEGREES IN THE LARGER CITIES. THE COLDEST RURAL LOCATIONS MAY
  BRIEFLY REACH THE LOWER 20S. EXPECTED DURATIONS BELOW 32 DEGREES
  FROM 4 TO 9 HOURS...AND TEMPERATURES AT OR BELOW 28 DEGREES FROM
  2 TO 5 HOURS.

* TIMING: TEMPERATURES WILL DROP BELOW FREEZING BY MIDNIGHT FRIDAY
  AND MIDNIGHT SATURDAY AT MOST LOCATIONS AND WILL REMAIN BELOW
  FREEZING UNTIL LATE MORNING. 

* LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD...
  LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO... 
  LOS BANOS...COALINGA...MENDOTA 

* IMPACTS: UNPROTECTED VEGETATION WILL BE DAMAGED OR KILLED. PETS
  AND OTHER OUTDOOR ANIMALS WILL NEED SHELTER FROM THE COLD AS
  WELL. EXPOSED OR UNINSULATED PIPES COULD BURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. PROVIDE SHELTER TO YOUR OUTDOOR ANIMALS AND
PETS. IF YOU HAVE EXPOSED WATER PIPS...PROTECTION WILL BE NEEDED
TO AVOID BURSTING.

&&

$$

CAZ095-098-099-221915-
/O.CON.KHNX.WI.Y.0043.000000T0000Z-111223T1000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
304 AM PST THU DEC 22 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY FOR THE
KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: NORTHEAST 20 TO 30 MPH WITH GUSTS TO 55 MPH IN WIND
  PRONE CANYONS AND PASSES.

* TIMING: EAST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE 
  THROUGH THURSDAY NIGHT.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA 

* IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT AT 
  TIMES. THERE MAY ALSO BE LOCAL AREAS OF BLOWING DUST OR SAND 
  IN THE DESERTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BINGHAM

WEATHER.GOV/HANFORD
849 
WWUS76 KHNX 221904
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1104 AM PST THU DEC 22 2011

.A DRY AND COLD AIRMASS WILL MOVE INTO THE CENTRAL CALIFORNIA
INTERIOR TODAY. THIS WILL BRING SUB-FREEZING TEMPERATURES TO THE
SAN JOAQUIN VALLEY THE NEXT TWO NIGHTS. GUSTY NORTH TO NORTHEAST
WINDS ARE POSSIBLE IN THE KERN COUNTY MOUNTAINS AND DESERTS TODAY
AND TONIGHT.

CAZ089>092-230400-
/O.CON.KHNX.FZ.W.0008.111223T0800Z-111224T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
1104 AM PST THU DEC 22 2011

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST SATURDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. 

* TEMPERATURES: LOWERING TO 23 TO 27 AT MOST LOCATIONS AND TO NEAR
  30 DEGREES IN THE LARGER CITIES. THE COLDEST RURAL LOCATIONS MAY
  BRIEFLY REACH THE LOWER 20S. EXPECTED DURATIONS BELOW 32 DEGREES
  FROM 4 TO 9 HOURS...AND TEMPERATURES AT OR BELOW 28 DEGREES FROM
  2 TO 5 HOURS.

* TIMING: TEMPERATURES WILL DROP BELOW FREEZING BY MIDNIGHT
  FRIDAY AND MIDNIGHT SATURDAY AT MOST LOCATIONS AND WILL 
  REMAIN BELOW FREEZING UNTIL LATE MORNING. 

* LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD...
  LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO... 
  LOS BANOS...COALINGA...MENDOTA 

* IMPACTS: UNPROTECTED VEGETATION WILL BE DAMAGED OR KILLED. 
  PETS AND OTHER OUTDOOR ANIMALS WILL NEED SHELTER FROM THE 
  COLD AS WELL. EXPOSED OR UNINSULATED PIPES COULD BURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. PROVIDE SHELTER TO YOUR OUTDOOR ANIMALS AND
PETS. IF YOU HAVE EXPOSED WATER PIPS...PROTECTION WILL BE NEEDED
TO AVOID BURSTING.

&&

$$

CAZ095-098-099-230400-
/O.CON.KHNX.WI.Y.0043.000000T0000Z-111223T1000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1104 AM PST THU DEC 22 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY FOR THE
KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: NORTHEAST 20 TO 30 MPH WITH GUSTS TO 55 MPH IN WIND 
  PRONE CANYONS AND PASSES.

* TIMING: EAST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE 
  THROUGH THURSDAY NIGHT.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA 

* IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT AT 
  TIMES. THERE MAY ALSO BE LOCAL AREAS OF BLOWING DUST OR SAND 
  IN THE DESERTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

DS

WEATHER.GOV/HANFORD
648 
WWUS76 KHNX 230317
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
717 PM PST THU DEC 22 2011

.A DRY AND COLD AIRMASS WILL MOVE INTO THE CENTRAL CALIFORNIA
INTERIOR TODAY. THIS WILL BRING SUB-FREEZING TEMPERATURES TO THE
SAN JOAQUIN VALLEY THE NEXT TWO NIGHTS. 

CAZ095-098-099-230430-
/O.CAN.KHNX.WI.Y.0043.000000T0000Z-111223T1000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
717 PM PST THU DEC 22 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS.  


$$

CAZ089>092-231130-
/O.CON.KHNX.FZ.W.0008.111223T0800Z-111224T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
717 PM PST THU DEC 22 2011

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST SATURDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. 

* TEMPERATURES: LOWERING TO 23 TO 27 AT MOST LOCATIONS AND TO
  NEAR 30 DEGREES IN THE LARGER CITIES. THE COLDEST RURAL 
  LOCATIONS MAY BRIEFLY REACH THE LOWER 20S. EXPECTED 
  DURATIONS BELOW 32 DEGREES FROM 4 TO 9 HOURS...AND 
  TEMPERATURES AT OR BELOW 28 DEGREES FROM 2 TO 5 HOURS. 

* TIMING: TEMPERATURES WILL DROP BELOW FREEZING BY MIDNIGHT 
  FRIDAY AND MIDNIGHT SATURDAY AT MOST LOCATIONS AND WILL 
  REMAIN BELOW FREEZING UNTIL LATE MORNING.

* LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD...
  LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO... 
  LOS BANOS...COALINGA...MENDOTA 

* IMPACTS: UNPROTECTED VEGETATION WILL BE DAMAGED OR KILLED. 
  PETS AND OTHER OUTDOOR ANIMALS WILL NEED SHELTER FROM THE 
  COLD AS WELL. EXPOSED OR UNINSULATED PIPES COULD BURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. PROVIDE SHELTER TO YOUR OUTDOOR ANIMALS AND
PETS. IF YOU HAVE EXPOSED WATER PIPS...PROTECTION WILL BE NEEDED
TO AVOID BURSTING.

&&

$$

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 21, 8:59 AM PST, 4 hours 51 minutes earlier.

Area forecast discussion, Dec 21, 8:59 AM PST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
859 AM PST WED DEC 21 2011

.SYNOPSIS...A DRY OFFSHORE FLOW WILL DEVELOP OVER THE REGION AS AN
UPPER LEVEL TROUGH MOVES THROUGH THE GREAT BASIN. THIS WILL REDUCE
FOG FORMATION IN THE SAN JOAQUIN VALLEY. VERY COLD NIGHTTIME
TEMPERATURES CAN BE EXPECTED BEGINNING FRIDAY AND CONTINUING INTO
THE WEEKEND.

&&

.DISCUSSION...METARS AND CAL TRANS REPORTS INDICATING THAT
VISIBILITIES HAVE IMPROVED TO A QUARTER MILE OR BETTER THROUGHOUT
THE SAN JOAQUIN VALLEY SO AM PLANNING TO CANCEL THE DENSE FOG
ADVISORY FOR THE CENTRAL SAN JOAQUIN VALLEY IN A MORNING UPDATE.
CLEAR SKIES PREVAIL ACROSS AREAS THAT WERE NOT IMPACTED BY FOG
AND EXPECT A SUNNY DAY ACROSS OUR CWFA TODAY AS ANY LINGERING FOG
AND LOW STRATUS SHOULD BURN OFF BY LATE MORNING. TEMPERATURES AND
WINDS LOOK TO BE ON TRACK FOR TODAY SO THE ONLY UPDATE FOR THIS
MORNING WILL BE TO CANCEL THE DENSE FOG ADVISORY.

12Z WRF/GFS INDICATE A FAIRLY STRONG UPPER LOW PRESSURE SYSTEM
DROPPING SOUTHWARD THROUGH THE GREAT BASIN TONIGHT AND THURSDAY
WHILE AN UPPER RIDGE STRENGTHENS OFF THE CA COAST. THIS WILL
RESULT IN INCREASED WINDS OVER THE KERN COUNTY MOUNTAINS AND
DESERTS THURSDAY AFTERNOON AND EVENING AS OFFSHORE GRADIENTS
STRENGTHEN. A COLD AND DRY ARCTIC AIRMASS WILL PUSH INTO CENTRAL
CA ON THURSDAY NIGHT RESULTING IN FREEZING TEMPERATURES OVER THE
CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY ON THURSDAY NIGHT AND
FRIDAY NIGHT. AM PLANNING ON ISSUING A FREEZE WATCH FOR THIS TIME
FRAME TO HIGHLIGHT THIS CONCERN WHICH WILL LIKELY NEED TO BE
UPGRADED TO A WARNING IF MET AND MAV GUIDANCE CONTINUE TO INDICATE
WIDESPREAD MINIMUM TEMPERATURES IN THE 20S FOR FRIDAY AND SATURDAY
MORNINGS. SINCE THIS AIRMASS IS DRY...DO NOT EXPECT MUCH IN THE
WAY OF FOG DEVELOPMENT IN THE VALLEY ON FRIDAY OR SATURDAY.

THE MEDIUM RANGE MODELS INDICATE THE RIDGE WILL BREAK DOWN ON
CHRISTMAS DAY AND MONDAY RESULTING A A WESTERLY FLOW OVER THE PAC
NW AND NORCAL. THIS WILL RESULT IN MODIFYING TEMPERATURES DURING
THE FIRST HALF OF NEXT WEEK AND SUCCESSIVE RUNS OF THE GFS HAVE
BEEN HINTING AT SOME LIGHT PRECIPITATION NORTH OF FRESNO COUNTY
BY THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...IN THE SAN JOAQUIN VALLEY...MVFR CONDITIONS PREVAIL
BETWEEN 20Z WEDNESDAY AND 04Z THURSDAY IN HAZE...THEN PATCHY IFR
WITH LOCAL LIFR IN FOG DEVELOPING AFTER 08Z THURSDAY THROUGH 16Z
THURSDAY. VFR CONDITIONS CAN BE EXPECTED ELSEWHERE ACROSS THE
CENTRAL CALIFORNIA INTERIOR THROUGH 18Z THURSDAY.

&&

.AIR QUALITY ISSUES...ON WEDNESDAY DECEMBER 21 2011... UNHEALTHY
FOR SENSITIVE GROUPS IN FRESNO... KERN... KINGS AND TULARE
COUNTIES. FIREPLACE/WOOD STOVE BURNING IS PROHIBITED IN FRESNO...
KERN... KINGS... MADERA... MERCED AND TULARE COUNTIES. FURTHER
INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.HNX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...DS
AVN/FW...JDB
SYNOPSIS...MENDENHALL

WEATHER.GOV/HANFORD
Hazardous weather outlook, Dec 21, 8:58 AM PST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
858 AM PST WED DEC 21 2011

CAZ089>092-221400-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
858 AM PST WED DEC 21 2011

...FREEZING TEMPERATURES FOR THE END OF THE WEEK...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MUCH COLDER TEMPERATURES ARE EXPECTED FRIDAY AND SATURDAY
MORNINGS. PLEASE SEE THE LATEST SPECIAL WEATHER STATEMENT /SPSHNX/
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Dec 21, 1:10 PM PST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
110 PM PST WED DEC 21 2011

CAZ098-099-220600-
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
110 PM PST WED DEC 21 2011

...HARD FREEZE EXPECTED ACROSS THE KERN COUNTY DESERTS THURSDAY
NIGHT AND FRIDAY NIGHT...

A COLD AND DRY AIRMASS IS EXPECTED TO PUSH INTO THE KERN COUNTY
DESERTS ON THURSDAY AS A COLD UPPER LOW PRESSURE SYSTEM DROPS
SOUTHWARD FROM THE GREAT BASIN INTO THE DESERT SOUTHWEST. AS A
RESULT...MINIMUM TEMPERATURES ON THURSDAY NIGHT AND FRIDAY NIGHT
ARE EXPECTED TO BE WELL BELOW THE FREEZING MARK...WITH LOWS
RANGING FROM THE TEENS TO THE MID 20S AT MOST LOCATIONS.

UNPROTECTED PLANTS COULD BE DAMAGED OR KILLED. PETS AND OTHER
OUTDOOR ANIMALS WILL NEED SHELTER FROM THE COLD AS WELL.
UNINSULATED PIPES COULD BURST.

DS

WEATHER.GOV/HANFORD

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 9:47 PM PSTDense Fog AdvisoryHNX11 hr
Dec 21, 10:29 AM PSTFreeze WatchHNX17 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.